MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® FLIP-FLO¿ CATHETER VALVE; FLIP FLO

C.R. BARD, INC. (COVINGTON) -1018233 BARD® FLIP-FLO¿ CATHETER VALVE; FLIP FLO
Catalog Number BFF20
Medical Device Problem Code Inadequate Instructions for Healthcare Professional (1319)
Health Effect - Clinical Codes No Patient Involvement (2645); No Information (3190)
Date of Event 06/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device was not returned.
 
Event or Problem Description
It was reported that 2 boxes (5 in each) of the bff5 contained bff20.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that 2 boxes (5 in each) of the bff5 contained bff20.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: ¿warning: this is a single use device.Do not re-sterilize any portion of this device.Reuse and/ or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state, and federal laws and regulations.Single use do not resterilize caution, consult accompanying documents bard and flip-flo are trademarks and/or registered trademarks of c.R.Bard, inc.Manufacturer use by assembled in mexico authorized representative manufacturer: c.R.Bard, inc.Covington, ga 30014 usa 1-800-526-4455 www.Bardmedical.Com bard limited forest house crawley, west sussex rh11 9bp uk +44 1293 527 888 bard® flip-flo¿ catheter valve directions for use warning: this product should not be used without assessment of bladder function by an appropriate medical professional.Indications for use with an indwelling catheter.Contraindications reduced bladder capacity.Cognitive impairment.No bladder sensation.Insufficient manual dexterity to operate the flip-flo¿ valve instructions wash hands.Attach flip-flo¿ valve to catheter ensuring that you do not touch either the catheter end or the valve connector.Wash hands thoroughly before and after operating flip-flo¿ valve.Empty bladder as frequently as advised by your doctor or nurse.O open the flip-flo¿ valve, push lever down.Allow urine to drain into toilet or an appropriate receptacle.To close the flip-flo¿ valve, pull lever up.A night drainage bag may be attached to the flexible connector to allow continuous urine drainage overnight.Warning ¿ leave flip-flo¿ valve in open position.It is recommended that the flip-flo¿ valve is changed every 5-7 days.Simply disconnect the valve from the catheter and discard.Attach a new valve following the above instructions.".
 
Event or Problem Description
It was reported that 2 boxes (5 in each) of the bff5 contained bff20.

Brand Name
BARD® FLIP-FLO¿ CATHETER VALVE
Common Device Name
FLIP FLO
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7715234
Report Number1018233-2018-02997
Device Sequence Number13785461
Product Code KNX
UDI-Device Identifier00801741131776
UDI-Public(01)00801741131776
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2020
Device Catalogue NumberBFF20
Device Lot NumberNGZJ3467
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/02/2018
Supplement Date Received by Manufacturer08/09/2018
08/20/2018
Initial Report FDA Received Date07/24/2018
Supplement Report FDA Received Date08/13/2018
09/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1